Cholesterol Home > Vytorin and Muscle Pain
If you are taking Vytorin and muscle pain occurs, there is usually no cause for concern. However, if the muscle pain is accompanied by a fever or you feel ill, notify your healthcare provider immediately. This may indicate a more serious muscle problem, such as myopathy or rhabdomyolysis. Your healthcare provider may adjust your dosage or prescribe a different drug if muscle pain develops.
While most people tolerate Vytorin® (ezetimibe/simvastatin) well, side effects can occur. For people taking Vytorin, muscle pain is a common side effect. In previous clinical studies, this problem occurred in up to 3.6 percent of people taking the drug.
Most people who have muscle pain while on Vytorin have no other muscle symptoms. However, in rare cases, people can develop a serious problem with their muscles while on Vytorin, and muscle pain can be one of those symptoms. Two serious (although rare) muscle problems that are seen in people taking this drug are myopathy and rhabdomyolysis. Rhabdomyolysis is serious, because it can cause muscles to break down, which can lead to acute kidney failure and, in some cases, result in loss of life.
If you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill) while taking Vytorin, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.